Georgia, 2010

Hail and Damaging Winds in Georgia, June 15, 2010

June 15, 2010 · NWS JAX · 16 events in 8 counties and zones

High pressure was over the area aloft with the surface Bermuda ridge axis south of the area. A light and mean southwest steering flow was over the area with an unstable low level air mass in place.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

High pressure was over the area aloft with the surface Bermuda ridge axis south of the area. A light and mean southwest steering flow was over the area with an unstable low level air mass in place. Storms formed along the sea breezes and propagated inland through the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:34 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Jun 15, 1:34 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT TUE JUN 15 2010

...HEAT INDICES TO APPROACH 110 DEGREES THIS AFTERNOON...

.SHORT TERM...TEMPERATURE HAS HIT THE CENTURY MARK AT JAX
INTERNATIONAL AIRPORT. THE PREVIOUS RECORD FOR TODAY WAS 102 SET
IN 1981 AND THERE IS STILL TIME TO REACH OR EXCEED IT. HEAT
INDICES RANGE FROM 101 TO 110 ACRS THE REGION. A FEW SPOTS ARE
LIGHTING UP ON THE RADAR AS SFC HEATING DESTABILIZES THE
ATMOSPHERE. STEERING FLOW IS WEAK TODAY AND STORMS MAY END UP
STATIONARY OR DRIFTING SLOWLY EWD. ON WED...MEAN LAYER
(1000-500MB) HIGH PRESSURE RIDGE WILL DRIFT SOUTH OF AREA WITH A
LIGHT SW TO WLY STEERING FLOW. MORE CLOUDS AND INCREASING MOISTURE
WILL SHAVE A COUPLE DEG OFF MAX TEMPS BUT WILL NOT BE THAT
NOTICEABLE WITH HEAT INDICES NEAR 105. HAVE KEPT POPS NEAR 50%.

THU/FRI...HIGH PRES IS BUMPED TO THE WEST AND WEAKENS AS BACKDOOR
FRONT AND SHORTWAVE TROUGH PUSH INTO THE SOUTHEAST. TSTM CHANCES
WILL BE IN 50-60% RANGE. MAX TEMPS WILL BE IN MID/UPR 90S AND HEAT
INDICES SHOULD SLIP TO 100-105.

.LONG TERM...FRIDAY THROUGH TUESDAY...
AS RIDGE ALOFT BREAKS DOWN A WEAKENING FRONTAL BOUNDARY/LOW LEVEL
TROUGH WILL SLIDE INTO THE FORECAST AREA ACCOMPANIED BY ABUNDANT
MOISTURE. THIS WILL LEAD TO TEMPS RETURNING TO MORE NORMAL LEVELS
BUT TSTM ACTIVITY WILL LIKELY BE ABOVE NORMAL ESPECIALLY FOR THE
WEEKEND GIVEN PROXIMITY OF TROUGH AND PWATS HOVERING AROUND 2 TO
2.5 INCHES PER THE GFS.

&&

.AVIATION...
MORE COVERAGE OF THUNDERSTORMS EXPECTED TODAY. WILL CONTINUE WITH
VCTS AT ALL TERMINALS FOR NOW...AS CONFIDENCE IN TIMING STILL NOT
QUITE HIGH ENOUGH TO GO WITH TEMPO GROUPS JUST YET. WILL MONITOR
CLOSELY AND AMEND ACCORDINGLY. HAVE INCLUDED A TEMPO GROUP FOR
BROKEN CB CLOUDS AT THE JACKSONVILLE AREA TERMINALS TO HIGHLIGHT
THE MOST LIKELY TIME (23Z TO 03Z) FOR SCATTERED THUNDERSTORMS TO
DEVELOP IN THAT AREA. ANY THUNDERSTORM WILL BE CAPABLE OF BRIEF
IFR CONDITIONS IN HEAVY RAIN AND GUSTY WINDS.

&&

.MARINE...
HIGH PRESSURE WILL REMAIN DOMINANT FEATURE...KEEPING CONDITIONS
RATHER BENIGN...SEAS GENERALLY LESS THAN 3 FT AND WINDS LESS THAN
15 KNOTS. NOT EXPECTING THE NEED FOR ANY HEADLINES THE REST OF THE
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  96  73  94 /  30  50  30  50
SSI  78  91  77  89 /  20  40  30  40
JAX  74  95  73  93 /  30  50  30  50
SGJ  75  91  75  90 /  20  40  30  50
GNV  74  95  74  94 /  30  50  30  50
OCF  73  96  74  93 /  20  50  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/SHULER/WALKER
Hazardous weather outlook, Jun 15, 3:32 AM EST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EDT TUE JUN 15 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
432 AM EDT TUE JUN 15 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...VERY HOT CONDITIONS TO CONTINUE...

SCATTERED STORMS ARE EXPECTED TO DEVELOP TODAY MAINLY DURING THE
AFTERNOON AND EVENING AS THE SEA BREEZES BEGIN TO DEVELOP AND
PROGRESS INLAND. STORM MOTION WILL BE TOWARD THE EAST AT 5 TO 10
MPH. PERIODS OF HEAVY RAINFALL...SMALL HAIL AND STRONG GUSTY WINDS
WILL BE THE PRIMARY CONCERNS IN ADDITION TO LIGHTNING.

MAXIMUM TEMPERATURES IN UPPER 90S AGAIN WILL PUSH HEAT INDICES
INTO THE 105 TO 109 RANGE THIS AFTERNOON. EXERCISE EXTREME CAUTION
WHEN OUTDOORS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
SLOW STORM MOTION WILL CONTINUE THE POTENTIAL FOR HEAVY RAINFALL
AND MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 15, 2:03 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT TUE JUN 15 2010

GAZ166-151945-
COASTAL CAMDEN-
303 PM EDT TUE JUN 15 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CAMDEN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 345 PM EDT...

AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF HIGH POINT...STATIONARY.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HIGH POINT
THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3092 8140 3086 8149 3093 8156 3099 8147
      3097 8147 3096 8145 3094 8144 3095 8143
      3096 8143 3093 8139
TIME...MOT...LOC 1904Z 144DEG 1KT 3093 8147

ZAPPE
Special weather statement, Jun 15, 2:05 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT TUE JUN 15 2010

GAZ154-151945-
COASTAL GLYNN-
305 PM EDT TUE JUN 15 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN GLYNN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 345 PM EDT...

AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF GLYNN HAVEN...OR 4
MILES NORTH OF ST. SIMONS...STATIONARY. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND ST. SIMONS...SEA ISLAND...GLYNN HAVEN...
LITTLE ST. SIMMONS ISLAND AND COUNTRY CLUB ESTATES THROUGH 345 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3127 8127 3114 8138 3123 8150 3132 8143
      3132 8141 3130 8140 3131 8139 3133 8137
      3133 8136 3130 8129
TIME...MOT...LOC 1906Z 144DEG 1KT 3124 8139

ZAPPE
Special weather statement, Jun 15, 2:17 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT TUE JUN 15 2010

GAZ153-154-152000-
COASTAL GLYNN-INLAND GLYNN-
317 PM EDT TUE JUN 15 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...

AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM EVERETT TO 6 MILES
WEST OF BOYS ESTATE...STATIONARY. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND EVERETT AND BOYS ESTATE THROUGH 400 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3123 8150 3133 8171 3136 8169 3139 8170
      3140 8169 3140 8167 3146 8161 3145 8160
      3144 8160 3138 8154 3133 8144 3131 8143
TIME...MOT...LOC 1918Z 283DEG 2KT 3140 8162 3129 8156

ZAPPE
Special weather statement, Jun 15, 2:21 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT TUE JUN 15 2010

GAZ152-152000-
BRANTLEY-
321 PM EDT TUE JUN 15 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
BRANTLEY COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 400 PM EDT...

AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF RAYBON...OR 4 MILES
NORTHWEST OF NAHUNTA...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND RAYBON THROUGH 400 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3126 8193 3119 8204 3125 8211 3128 8207
      3128 8200 3129 8199
TIME...MOT...LOC 1922Z 230DEG 2KT 3125 8202

ZAPPE

The radar

The Jacksonville radar (KJAX), 88 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Glynn

When
June 15, 2:35 PM EST
Where
Glynn County, 1.9 mi ESE of Sterling
Measured
1 in hail
Reported by
Public
Coordinates
31.260, -81.520

One inch hail and tree limbs were blown down about 2.5 miles east-southeast of the Highway 341 and Highway 99 intersection.

Hail, Glynn

When
June 15, 2:43 PM EST
Where
Glynn County, 0.49 mi ENE of Everett Store
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.272, -81.562

A spotter reported quarter size hail at the intersection of State Road 341 and 99. Numerous tree limbs were blown down as well.

Thunderstorm Wind, Brantley

When
June 15, 3:00 PM EST
Where
Brantley County, Hickox
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.150, -82.000

Trees and power lines were blown down at Highway 301 and Harry Jones Road.

Thunderstorm Wind, Camden

When
June 15, 3:35 PM EST
Where
Camden County, Seals
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.870, -81.700

The Okefenokee Rural Electric Membership Corporation reported trees and large limbs blown down on power lines south of Woodbine.

Thunderstorm Wind, Ware

When
June 15, 3:58 PM EST
Where
Ware County, 1.38 mi S of Braganza
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.110, -82.270

Several trees and power lines were blown down on Swamp Perimeter Road.

Hail, Ware

When
June 15, 3:58 PM EST
Where
Ware County, 1.38 mi S of Braganza
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.110, -82.270

Penny size hail was reported on Swamp Perimeter Road.

Hail, Wayne

When
June 15, 3:59 PM EST
Where
Wayne County, 2.15 mi NNW of Jesup
Measured
1.75 in hail
Reported by
Public
Coordinates
31.630, -81.890

Golf ball size hail was reported north of Jesup.

Thunderstorm Wind, Wayne

When
June 15, 4:22 PM EST
Where
Wayne County, 3.65 mi NNE of Drawdy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.650, -81.910

Several trees and power lines were blown down in the Jesup area. One tree fell on a home on Meadowood Drive. The cost of damage was estimated.

Thunderstorm Wind, Ware

When
June 15, 4:25 PM EST
Where
Ware County, 4.05 mi SE of West Waycross
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.140, -82.350

A small tree and large tree limbs were blown down south of Waycross.

Thunderstorm Wind, Jeff Davis

When
June 15, 5:30 PM EST
Where
Jeff Davis County, 9.04 mi ESE of Roper
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.750, -82.520

Trees were blown down along Zoar Road.

Thunderstorm Wind, Jeff Davis

When
June 15, 6:00 PM EST
Where
Jeff Davis County, Denton
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.720, -82.700

Large trees were blown down across Denton roads.

Thunderstorm Wind, Wayne

When
June 15, 7:30 PM EST
Where
Wayne County, 1.37 mi WSW of Jesup Wayne Co Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.540, -81.900

A power line was blown down on a shed.

Thunderstorm Wind, Jeff Davis

When
June 15, 7:52 PM EST
Where
Jeff Davis County, 6.41 mi SE of Roper
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.760, -82.567

Several trees were blown down on Spell Road.

Thunderstorm Wind, Wayne

When
June 15, 8:05 PM EST
Where
Wayne County, 0.59 mi W of Jesup
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.600, -81.890

A large metal fence and trees were blown down n Jesup.

Thunderstorm Wind, Bacon

When
June 15, 8:10 PM EST
Where
Bacon County, 2.07 mi S of (Amg)bacon Co Arpt A
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.500, -82.520

A tree was blown down over State Road 64 outside of Alma.

Thunderstorm Wind, Coffee

When
June 15, 8:45 PM EST
Where
Coffee County, 1.38 mi S of Huffer
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.550, -82.800

Trees and power lines were blown down along State Road 221 and Beaver Creek.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227535, 227536, 227538, 227539, 227542, 227551, 227537, 227560, 227543, 227544, 227545, 227546, 227547, 227548, 227549, 227550.